Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 48, NWS Cleveland, OH

June 8, 2022Knox County, Morrow County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2022, 7:48 PM EDT for Knox County, Morrow County, Ohio. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2022, 7:48 PM EDT (23:48 UTC)
Expired
Jun 8, 2022, 8:45 PM EDT
In force
57 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Knox County, OH, Morrow County, OH

The radar

The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 8:05 PM EDTTSTM WND DMGFredericktown, OHDELAYED REPORT. TREE DOWN AND BLOCKING ROAD. TIME ESTIMATED VIA RADAR.
Jun 8, 8:12 PM EDTTSTM WND DMG1 Nnw Mount Vernon, OHDELAYED REPORT. TREE DOWNED ONTO A HOUSE AND INTO THE LIVING ROOM. ADDITIONAL REPORT OF A TREE BLOCKING A ROAD EAST OF MT VERNON A FEW MINUTES LATER. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WUUS51 KCLE 082348
SVRCLE
OHC083-117-090045-
/O.NEW.KCLE.SV.W.0048.220608T2348Z-220609T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
748 PM EDT Wed Jun 8 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Morrow County in north central Ohio...
  Knox County in north central Ohio...

* Until 845 PM EDT.

* At 748 PM EDT, severe thunderstorms were located along a line
  extending from near Mount Gilead to near Sparta to near Sunbury,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
  Chesterville, Sparta, Waterford, Martinsburg, Gann, North Liberty
  and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4028 8274 4035 8275
      4035 8276 4055 8276 4055 8235 4057 8218
      4024 8220
TIME...MOT...LOC 2348Z 259DEG 36KT 4055 8274 4044 8276 4033 8286 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
4 follow-up statements
837 
WWUS51 KCLE 090009
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
809 PM EDT Wed Jun 8 2022

OHC117-090019-
/O.CAN.KCLE.SV.W.0048.000000T0000Z-220609T0045Z/
Morrow OH-
809 PM EDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORROW COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4024 8248 4027 8248 4028 8269 4034 8265
      4036 8264 4055 8250 4055 8235 4057 8218
      4024 8220
TIME...MOT...LOC 0009Z 251DEG 54KT 4055 8232 4041 8245 4030 8255 

$$

OHC083-090045-
/O.CON.KCLE.SV.W.0048.000000T0000Z-220609T0045Z/
Knox OH-
809 PM EDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR KNOX COUNTY...

At 809 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Loudonville to Mount Vernon to 7
miles northwest of Utica, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Danville, Martinsburg,
Gann, North Liberty and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4028 8269 4034 8265
      4036 8264 4055 8250 4055 8235 4057 8218
      4024 8220
TIME...MOT...LOC 0009Z 251DEG 54KT 4055 8232 4041 8245 4030 8255 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
830 
WWUS51 KCLE 090022
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
822 PM EDT Wed Jun 8 2022

OHC083-090045-
/O.CON.KCLE.SV.W.0048.000000T0000Z-220609T0045Z/
Knox OH-
822 PM EDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR EASTERN KNOX COUNTY...

At 821 PM EDT, severe thunderstorms were located along a line
extending from near Glenmont to Danville to near Utica, moving east
at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Gambier, Utica, Danville, Martinsburg, Gann and Bladensburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4027 8256 4036 8244
      4044 8242 4055 8233 4057 8218 4024 8220
TIME...MOT...LOC 0021Z 259DEG 39KT 4053 8220 4045 8223 4027 8242 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
041 
WWUS51 KCLE 090033
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
833 PM EDT Wed Jun 8 2022

OHC083-090045-
/O.CON.KCLE.SV.W.0048.000000T0000Z-220609T0045Z/
Knox OH-
833 PM EDT Wed Jun 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN KNOX COUNTY...

At 833 PM EDT, severe thunderstorms were located along a line
extending from Glenmont to 7 miles southwest of Killbuck to 8 miles
east of Utica, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Utica, Danville, Martinsburg, Gann and Bladensburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4032 8237 4046 8227 4057 8218
      4024 8220
TIME...MOT...LOC 0033Z 263DEG 40KT 4051 8207 4043 8210 4025 8229 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
262 
WWUS51 KCLE 090045
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
845 PM EDT Wed Jun 8 2022

OHC083-090055-
/O.EXP.KCLE.SV.W.0048.000000T0000Z-220609T0045Z/
Knox OH-
845 PM EDT Wed Jun 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY HAS
EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 4024 8248 4032 8237 4046 8227 4057 8218
      4024 8220
TIME...MOT...LOC 0045Z 259DEG 36KT 4053 8194 4045 8197 4027 8216 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:45 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 8, 7:45 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
745 PM EDT Wed Jun 8 2022

.SYNOPSIS...
Low pressure will move out of the Plains through the Ohio Valley
tonight, pulling a cold front south across the area. High pressure
will return to the area Thursday afternoon into Friday. Low pressure
moves east across the Ohio Valley Friday evening into Saturday. High
pressure returns for Sunday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Main issue will be along the lakeshore where winds have
increased a bit earlier than anticipated from Toledo to about
Geneva-on-the-Lake. Waves are also beginning to build along the
lakeshore as well. Therefore, went ahead and issued a Beach
Hazards Statement for the lakeshore.

Otherwise, showers and some embedded thunderstorms will continue
to rotate through the area this evening. Strongest storms will
remain across the extreme southern tier counties of the forecast
area where the best instability remains closer to the warm
front.

Otherwise, no significant changes with this update other than
the Beach Hazards Statement.

Previous Discussion...

We continue to keep our eyes on the system across Indiana
this afternoon as it continues to move east into our area.
Severe threat looks to be dwindling for much of our CWA as the
instability gradient remains south of our CWA border. The NAM
and FV3 have the highest CAPE values approaching our southern
tier of counties, with MUCAPE values between 1000 and 1500 J/kg.
This area remains in line with where the SPC has placed the
Slight Risk (2/5) for severe weather, along the I-70 corridor.
Most of our area will see showers with embedded thunderstorms,
mainly extending from Findlay, Mansfield, Youngstown and points
south. Gusty and potentially damaging wind gusts cannot be
ruled out in stronger storms, especially those in the southern
half of the CWA as this line of storms drifts eastward. Much of
the area will experience plenty of rainfall, with a storm total
rainfall amounts between 0.5" and 1.0", with heaviest pockets
across southern counties. Given the higher rainfall amounts
across the CWA in the past few days, locally heavy rainfall may
become a flooding concern and will need to be continuously
monitored.

Precipitation slowly moves out of the CWA overnight tonight, exiting
NW PA around 06-07Z. High pressure and much drier air will move
in during the day Thursday, lingering through Friday. As
previous discussions mentioned, a small piece of energy moves
through the base of the upper level trough Thursday afternoon,
but a deep dry layer should hold off showers for Thursday. High
temperatures tomorrow will rise into the mid to upper 70s with
Thursday night lows in the mid to upper 50s.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The large scale pattern will be characterized by broad troughing
over the Great Lakes region, as a closed upper low rotates over
western Quebec. Surface ridging over the local area at the beginning
of the period will displace eastward as a series of weak
disturbances track southeast between the Great Lakes and Ohio valley
Friday afternoon through Friday night and late Saturday night into
Sunday morning. This will bring some precip chances to the local
area, although the better chances at this point are south of the
area near the Ohio River. The best timeframe for precip will be
centered around early to mid Friday evening. A lull in precip
activity is possible Saturday through Saturday evening, although a
few isolated/scattered showers cannot be ruled out. Pops increase
again from the northwest late Saturday night into early Sunday
morning ahead of the next wave. Highs Friday and Saturday will
generally be in the low to upper 70s, with part of northwest OH
possibly reaching 80 Saturday.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Shortwave will be moving east across the lower Great Lakes Sunday,
bringing precip chances to most of the area. The main story for next
week is a building ridge across the central CONUS that will attempt
to advect eastward over the area. As the ridge builds, a few days of
northwest flow will bring conditional shower/storm chances Monday
and Tuesday. Model solutions diverge a bit by Wednesday, but the
ridge axis will likely be over the area. Warming temperatures will
build northeast through the area during the first half of next week,
with 90s possible across the area Tuesday and Wednesday.

&&

.AVIATION /00Z Thursday THROUGH Monday/...
Low pressure moving east across the area at this time forcing
showers and a few embedded thunderstorms to move east across the
area this evening. Strongest storms will be across the southern
tier counties. Activity will move east of the area later this
evening and then a post cold frontal trough will rotate
southeast into the area later tonight. This feature should
spread some low clouds IFR/MVFR into the area from the northwest
along with a few showers. Improving conditions will take place
tomorrow morning and a return back to VFR for tomorrow. Winds
will be variable this evening shifting to a west-northwest
direction late tonight. Winds should be increasing to 10 to 15
knots tomorrow.

Outlook...Non-VFR possible with showers/thunderstorms Saturday
night and Sunday morning.

&&

.MARINE...
Winds increased along the lakeshore earlier than anticipated
resulting in 15 to 25 knot winds and waves building a bit
earlier to 3 to 5 feet. Started the small craft advisory
immediately to account for the stronger winds. Higher waves
resulted in rip current threat so issued a Beach Hazards
Statement for the lakeshore.

Previous Discussion...

As a low pressure system/MCV tracks south of the lake this evening,
northeast winds will ramp up in the 15-20 kt range. Have opted for a
small craft advisory, although some areas of the lake may see brief
periods of stronger or weaker winds with rain overspreading the
lake. Waves will back north to northwest overnight into Thursday
before subsiding by Thursday afternoon, with winds becoming west
into Thursday night as a weak trough passes across the lake. High
pressure will build over the lake Thursday night into Friday with
winds less than 10 kts out of the west to southeast through Friday
night as the high builds east. A series of troughs will pass over
the lake this weekend, but generally west winds and 10 kts or less
is expected.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 4 AM EDT Thursday for OHZ003-007.
     Beach Hazards Statement through Thursday afternoon for
     OHZ009>012.
     Beach Hazards Statement from 4 AM EDT Thursday through
     Thursday afternoon for OHZ089.
PA...Beach Hazards Statement from 4 AM EDT Thursday through
     Thursday afternoon for PAZ001.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ142-143.
     Small Craft Advisory until 4 PM EDT Thursday for LEZ144>147.
     Small Craft Advisory until 4 PM EDT Thursday for LEZ148-149.

&&

SYNOPSIS...Iverson
NEAR TERM...Iverson/Lombardy
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Lombardy
MARINE...Greenawalt/Lombardy
Hazardous weather outlook, Jun 8, 5:01 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
501 AM EDT Wed Jun 8 2022

OHZ003-007-009>012-089-PAZ001-090915-
Lucas-Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
501 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Another round of rain with scattered thunderstorms is expected across
the area tonight. Most areas will receive between one quarter and
three quarters of an inch of rain, with some locally higher amounts
possible.

There will be a moderate to high risk of beach hazards at Lake Erie
beaches tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There will be a moderate to high risk of beach hazards at Lake Erie
beaches on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-090915-
Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
501 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Another round of rain with scattered thunderstorms is expected across
the area tonight. The strongest thunderstorms will be located south
or Route 30 and could produce hail to penny size or wind gusts to 50
mph. In addition, most areas will receive a half inch to an inch of
rain, with some locally higher amounts possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>149-162>169-090915-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
501 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 7:07 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Cleveland OH
707 PM EDT Wed Jun 8 2022

OHZ036-037-082345-
Marion OH-Morrow OH-
707 PM EDT Wed Jun 8 2022

...Strong thunderstorms will impact portions of Marion and western
Morrow Counties through 745 PM EDT...

At 706 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morral to near Prospect to 6 miles south
of Richwood. Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marion, Mount Gilead, Cardington, Ashley, Prospect, Morral, Waldo,
Caledonia, New Bloomington, Edison, Green Camp, Fulton, Iberia and
State Route 229 at US Route 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4036 8293 4041 8292 4042 8302 4043 8303
      4044 8325 4051 8325 4051 8334 4069 8338
      4071 8285 4055 8281 4035 8286
TIME...MOT...LOC 2306Z 263DEG 25KT 4063 8328 4051 8326 4033 8333

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:46 PM EDTSmall Craft AdvisoryCLE23 hr
Jun 8, 6:42 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 1 more20 hr
Jun 8, 7:07 PM EDTSpecial Weather StatementCLEMarion38 min
Jun 8, 7:16 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.